Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 221, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 7:58 PM CDT for Barton County, Russell County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 16, 2011, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:26 PM CDT | TSTM WND GST 60 | 2 Se Lucas, KS | TRAINED SPOTTER ALONG LINCOLN AND RUSSELL COUNTY LINES ON HIGHWAY 18 ESTIMATING 60 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
494 WUUS53 KICT 170058 SVRICT KSC009-167-170145- /O.NEW.KICT.SV.W.0221.110617T0058Z-110617T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 758 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BARTON COUNTY IN CENTRAL KANSAS... RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BUNKER HILL TO 5 MILES NORTHWEST OF CLAFLIN...AND MOVING EAST AT 30 MPH. THIS WARNING WILL REPLACE THE PREVIOUS WARNING IN AFFECT FOR THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... DORRANCE...CLAFLIN...LUCAS AND WILSON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3913 9889 3913 9849 3841 9849 3845 9894 TIME...MOT...LOC 0058Z 262DEG 25KT 3891 9864 3857 9860 WIND...HAIL 60MPH <.75IN $$ JAKUB
3 follow-up statements
701 WWUS53 KICT 170113 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 813 PM CDT THU JUN 16 2011 KSC009-167-170145- /O.CON.KICT.SV.W.0221.000000T0000Z-110617T0145Z/ RUSSELL KS-BARTON KS- 813 PM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BARTON AND RUSSELL COUNTIES UNTIL 845 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF DORRANCE TO HOLYROOD...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN RUSSELL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3913 9889 3913 9849 3841 9849 3845 9894 TIME...MOT...LOC 0113Z 262DEG 25KT 3892 9851 3858 9847 WIND...HAIL 60MPH <.75IN $$ BILLINGS
651 WWUS53 KICT 170128 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 828 PM CDT THU JUN 16 2011 KSC009-167-170145- /O.CON.KICT.SV.W.0221.000000T0000Z-110617T0145Z/ RUSSELL KS-BARTON KS- 828 PM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BARTON AND RUSSELL COUNTIES UNTIL 845 PM CDT... AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF DORRANCE TO 6 MILES NORTH OF CLAFLIN...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... LURAY AND LUCAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3913 9889 3913 9849 3841 9849 3845 9894 TIME...MOT...LOC 0129Z 231DEG 10KT 3895 9854 3861 9850 WIND...HAIL 60MPH <.75IN $$ BILLINGS
884 WWUS53 KICT 170140 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 840 PM CDT THU JUN 16 2011 KSC009-167-170151- /O.EXP.KICT.SV.W.0221.000000T0000Z-110617T0145Z/ RUSSELL KS-BARTON KS- 840 PM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON AND RUSSELL COUNTIES WILL EXPIRE AT 845 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3913 9889 3913 9849 3841 9849 3845 9894 TIME...MOT...LOC 0141Z 231DEG 10KT 3897 9851 3863 9847 $$ BILLINGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:17 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 16, 6:17 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 617 PM CDT THU JUN 16 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CONFIDENCE FORECAST AGAIN TONIGHT. UNCLEAR WHAT WILL HAPPEN WHEN HIGH PLAINS CONVECTION ENCOUNTERS DEEPER OUTFLOW FROM THIS MORNINGS CONVECTION. SO FAR IT APPEARS TO HAVE HAD LITTLE IMPACT. CONCERN IS THAT 1800 UTC NAM MAY BE CORRECT BRINGING THE STORMS INTO CENTRAL KS LATER THIS EVENING AND OVERNIGHT...SIMILAR TO THE PAST COUPLE OF NIGHTS. HAVE OPTED TO KEEP THE VCTS GOING AT KRSL/KSLN/KHUT AND CB AT KICT. CLEARLY MVFR CONDITIONS WILL BE LIKELY FOR A BRIEF PERIOD OF TIME IF STORMS GO DIRECTLY OVER A SITE...BUT ODDS/ABILITY TO ACCURATELY TIME THIS PRECLUDE A TEMPO GROUP AT THIS TIME. ALSO APPEARS THAT FRONT WILL WORK ABOUT HALF WAY ACROSS THE AREA BY LATE TOMORROW AFTERNOON. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON THE EXTENT OF CONVECTION OVERNIGHT. GUSTY S-SW WINDS ARE EXPECTED AHEAD OF COLD FRONT. -HOWERTON && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 16 2011/ DISCUSSION... FORECAST CONCERN WILL BE EXITING CONVECTIVE COMPLEX MOVING OUT OF SOUTHEAST KS...THEN RENEWED STORM CHANCES LATE THIS AFTERNOON ACROSS WRN KS AND AGAIN FRI INTO THE WEEKEND. THIS EVENING-TONIGHT: CURRENT CONVECTIVE COMPLEX WILL KEEP MOVING TO THE SOUTH AND EAST OF THE AREA EARLY THIS AFTERNOON...WITH MOST OF ERN SECTIONS REMAINING UNDER A BUBBLE HIGH PRESSURE AREA. THE BIGGER CONCERN WILL BE THE OUTFLOW BOUNDARY CREATED BY THE MORNING COMPLEX THAT EXTENDS BACK TO THE WEST INTO SW KS. INTERSECTION WITH THIS BOUNDARY AND THE DRY LINE IN WRN KS NEAR DDC...WILL BE THE CONCERN FOR LATE THIS AFTERNOON INTO THIS EVENING...AS THIS AREA REACHES ITS CONVECTIVE TEMP...WITH STORMS DEVELOPING. SW KS WILL BE UNDER A FAIRLY STRONG CAP....SO THINK THE STORMS WILL BE MORE ISOLATED IN NATURE UNTIL A WEAK SHORTWAVE IN SERN CO MOVES INTO THE WRN KS. BUT AS THIS CONVECTION DEVELOPS...IT WILL DRIFT EAST-NORTHEAST TOWARDS CENTRAL KS LATER THIS EVENING. A VERY UNSTABLE AIRMASS EXISTS FOR THE STORMS TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA...SO CERTAINLY COULD SEE A LARGE HAIL AND DAMAGING WIND THREAT AS IT APPROACHES. FRI: PLACEMENT OF THE MAIN SYNOPTIC FRONT WILL BE PROBLEMATIC ON FRI... AS BOTH THE NAM/WRF AND GFS PUSH THE BOUNDARY SOMEWHERE ACROSS THE FORECAST AREA....FOR THE AFTERNOON HOURS. GENERALLY ALONG THE KS TURNPIKE. THE QUESTION WILL BE CONVECTIVE CHANCES FOR THE AFTERNOON AS WARM TEMPS ALOFT WILL LEAD TO KEEPING MOST AREAS CAPPED UNTIL THE LATE AFTERNOON INTO THE EVENING. EVEN WITH THE STRONG CAP...THINK SOME ISOLATED STORMS MAY DEVELOP DURING MAX HEATING SO THINK A LOW POP IS AGAIN WARRANTED FOR AREAS ALONG AND EAST OF THE TURNPIKE. DO NOT EXPECT ANY CONVECTION THAT CAN GET GOING TO LAST INTO THE OVERNIGHT HOURS FRI NIGHT. BUT GIVEN A VERY UNSTABLE AIRMASS THINK STRONG/SEVERE STORMS ARE AGAIN POSSIBLE. SAT-SUN: LOTS OF UNCERTAINLY ON HOW THE WEEKEND WILL PLAY OUT...AS THE WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SRN KS FOR SAT...BEFORE TRYING TO LIFT BACK TO THE NORTH ON SUN. INSTABILITY WILL REMAIN HIGH ACROSS SRN KS....WITH ANY WEAK DISTURBANCE LEADING TO AN AFTERNOON CONVECTIVE CHANCE. SO WILL KEEP POPS GOING ACROSS THE FORECAST AREA. POPS FOR LATE SAT INTO SUN WILL BE DIFFICULT AS WELL...AS UPSLOPE FLOW OVER WRN KS COULD LEAD TO A COMPLEX OF STORMS DEVELOPING OVER WRN KS LATE SAT NIGHT. THIS COMPLEX COULD DRIFT INTO CEN KS EARLY ON SUN...SO WILL KEEP POPS IN THIS AREA EARLY ON SUN. BOUNDARY WILL CONTINUE TO LIFT TO THE NORTH FOR THE DAYTIME ON SUN INTO NRN KS...WARM TEMPS ALOFT WILL LIMIT ANY SUN AFTERNOON CONVECTIVE CHANCES ACROSS CENTRAL KS CLOSER TO THE BOUNDARY. SOUTH OF THIS BOUNDARY...THINK CAPPING INVERSION WILL KEEP SOUTHERN KS DRY FOR SUN AFTN. MON-WED: MEDIUM RANGE MODELS DIFFER ON THE HOW THE MIDDLE OF THE WEEK WILL PLAY OUT...BUT THE GENERAL TREND LOOKS TO BE THAT THE MID LEVEL FLOW WILL TURN MORE TO THE NW ON WED...WITH SOMEWHAT COOLER TEMPS EXPECTED FOR THE REGION AS THE MAIN SFC FRONTAL BOUNDARY MOVES SOUTH OF THE AREA. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIFFICULT AVIATION FORECAST CAME UNFOLDED TODAY AS AREA OF CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS CONTINUES TO MOVE ESE INTO OKLAHOMA. BEHIND THIS CONVECTION...CLOUDS DECREASE RAPIDLY AND VFR CONDITIONS PREVAIL. WINDS WILL SWITCH FROM THE EAST TO THE SOUTH THROUGHOUT THE DAY AS SURFACE LOW PRESSURE MOVES EASTWARD TOWARDS CENTRAL KANSAS. CURRENT MODELS HAVE NOT HANDLE THIS CONVECTION WELL THEREFORE TRENDED TOWARDS CURRENT SATELLITE AND UPSTREAM OBSERVATIONS. LATER TODAY EXPECT CONVECTION TO OCCUR ACROSS SOUTHWEST KANSAS AND MOVE INTO THE AREA BY 00Z. THIS WILL HAVE A MAIN IMPACT ON KRSL/KHUT AND EVENTUALLY KSLN/KICT. BECAUSE OF UNCERTAINTY...MENTIONED VCTS FOR THOSE AREAS. VFR CIGS AND VSBYS WILL PREVAIL TONIGHT AND INTO TOMORROW AS CONVECTION WANES AND MOVES OUT OF THE AREA. DUNTEN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 98 72 95 / 20 30 20 10 HUTCHINSON 73 97 70 92 / 20 20 20 20 NEWTON 74 96 71 92 / 20 30 20 20 ELDORADO 73 96 71 94 / 20 20 30 10 WINFIELD-KWLD 76 98 74 98 / 20 20 20 10 RUSSELL 70 91 64 87 / 20 10 10 20 GREAT BEND 72 93 66 88 / 20 10 10 20 SALINA 73 95 68 90 / 20 20 10 20 MCPHERSON 73 95 69 91 / 20 20 20 20 COFFEYVILLE 75 94 75 97 / 20 10 20 10 CHANUTE 72 93 74 94 / 20 10 20 10 IOLA 71 92 73 92 / 10 10 20 10 PARSONS-KPPF 74 92 75 96 / 20 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 4:12 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 412 PM CDT THU JUN 16 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 412 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL MAINLY WEST OF INTERSTATE 135 FROM SALINA TO WICHITA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN/KETCHAM
In the hours before
Local storm report, Jun 16, 3:00 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG CEDAR VALE 37.11N 96.50W
06/16/2011 CHAUTAUQUA KS EMERGENCY MNGR
ABOUT 50 PERCENT OF THE ROOF BLOWN OFF A HOUSE. ESTIMATED
WIND SPEED 80 MPH.
&&
JMBLocal storm report, Jun 16, 4:37 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HEAVY RAIN SEDAN 37.13N 96.18W
06/16/2011 M1.27 INCH CHAUTAUQUA KS TRAINED SPOTTER
FELL IN A 30 MINUTE PEROID.
&&
BDKLocal storm report, Jun 16, 7:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
06/16/2011 M58 MPH RUSSELL KS ASOS
RUSSELL AIRPORT ASOS MEASURES 58 MPH WIND GUST.
&&
VJPLocal storm report, Jun 16, 7:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL SW HOISINGTON 38.52N 98.78W
06/16/2011 E1.00 INCH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL.
&&
VJPLocal storm report, Jun 16, 7:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST 1 SE TURON 37.80N 98.42W
06/16/2011 E70 MPH RENO KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH WIND GUST.
&&
VJPLocal storm report, Jun 16, 7:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST KINGMAN AIRPORT 37.67N 98.12W
06/16/2011 M55 MPH KINGMAN KS AWOS
KINGMAN AIRPORT AWOS MEASURES 55 MPH WIND GUST.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 64 min |
| Jun 16, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 51 min |
| Jun 16, 8:03 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 3 hr |
| Jun 16, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 66 min |
| Jun 16, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 50 min |
| Jun 16, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 60 min |
| Jun 16, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 63 min |
| Jun 16, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 66 min |
| Jun 16, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sedgwick, Sumner | 67 min |
| Jun 16, 9:43 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 5 hr |
| Jun 16, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice, Saline | 61 min |
| Jun 16, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 55 min |
| Jun 16, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 46 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 65 min |
| Jun 16, 10:41 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 54 min |
| Jun 16, 10:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 55 min |
| Jun 16, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 49 min |
| Jun 16, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Jun 16, 11:15 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.